I agree with your holistic vet. The only time I had an animal on pred the reduction of that med was very slow indeed. As to the Carafate, I'm with you. There's no harm in keeping her on it. Use your best judgement.
I can imagine that you all are on an emotional roller coaster trying to monitor this. It's very draining to be sure.
Hang in there, Carol.
Hugs to all of you
From: C.R. <carolroars@...
To: feline-heart <firstname.lastname@example.org
Sent: Sat, Jul 17, 2010 10:32 pm
Subject: [FH] OT: Squeek - better :-)
First... thank you a zillion times for all the prayers. I think they helped immensely!
Squeek is feeling better. We took her to the vet yesterday and they couldn't figure out why she felt so bad or what's caused this most recent "relapse" making her feel bad, because...and are you sitting down? ...her HCT/PCV went UP! ...to 29.5 from 24 this past Monday! It's still low, but getting better, and her platelets are normal still! So I don't know what happened to make her act like she was crashing. The vet doesn't know either. These phantom things that happen and cause dire consequences, they're very exhausting for me and Steve too. We're on this unbelieveable emotional yoyo with all this.
Our holistic vet thinks they reduced her prednisone too much too fast, going from 3/4 of a 5mg tablet twice to only 3/4 tablet once a day. She said Squeek should have been weaned off of it much slower than that, like instead of 3/4 tablet twice a day down to 1/2 twice a day and do it that way, not just cut out a whole big dose like that. These internists are very adamant about what they want to do. They told us today to stop the Carafate now too, and I'm not going to do that while she's still on the prednisone. Her little tummy needs the protection, so I'm going to use my own gut feelings about that one.
But Squeek feels better and ate last night and today, so we're just taking it day by day.
Thank you so, so much again and I don't know what I'd do without you.
Carol, Angel Snowball
Squeek and the gang
[Non-text portions of this message have been removed]